Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 247, NWS Goodland, KS

September 29, 2007Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Sep 29, 2007, 7:30 PM MDT for Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado. It was in force for 60 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2007, 7:30 PM MDT (01:30 UTC)
Expired
Sep 29, 2007, 8:30 PM MDT
In force
60 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Cheyenne County, CO, Kit Carson County, CO, Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 7:50 PM MDTTSTM WND GST 6014 S Goodland, KS
Sep 29, 7:50 PM MDTTSTM WND GST 6015 S Goodland, KS
Sep 29, 7:50 PM MDTHAIL 0.75Weskan, KS
Sep 29, 7:53 PM MDTTSTM WND GST 602 W Weskan, KS
Sep 29, 7:53 PM MDTHAIL 0.882 W Weskan, KS
Sep 29, 8:01 PM MDTTSTM WND GST 59Goodland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 5:04 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3375 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 300130
SVRGLD
COC017-063-KSC181-199-300230-
/O.NEW.KGLD.SV.W.0247.070930T0130Z-070930T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT SAT SEP 29 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  SOUTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
  WALLACE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 830 PM MDT

* AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 12 MILES
  NORTHWEST OF WESKAN...OR ABOUT 7 MILES NORTH OF ARAPAHOE...MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHARON SPRINGS AROUND 740 PM MDT...
  WALLACE AROUND 745 PM MDT...
  GOODLAND AROUND 805 PM MDT...
  EDSON AROUND 810 PM MDT...
  EDSON AROUND 815 PM MDT...

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 9 AND 35.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 161 AND 176.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.

LAT...LON 3915 10139 3913 10147 3897 10148 3887 10160
      3868 10202 3869 10204 3880 10209 3905 10249
      3956 10139
TIME...MOT...LOC 0130Z 224DEG 46KT 3899 10210

$$

JRM
4 follow-up statements
000 
WWUS53 KGLD 300154
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT SAT SEP 29 2007

COC017-063-300203-
/O.CAN.KGLD.SV.W.0247.000000T0000Z-070930T0230Z/
CHEYENNE CO-KIT CARSON CO-
753 PM MDT SAT SEP 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES IS CANCELLED...

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 161 AND 176.

THE STORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.

LAT...LON 3956 10139 3915 10139 3913 10147 3897 10148
      3887 10160 3868 10202 3869 10204 3873 10206
      3905 10205
TIME...MOT...LOC 0153Z 221DEG 84KT 3924 10168

$$

KSC181-199-300230-
/O.CON.KGLD.SV.W.0247.000000T0000Z-070930T0230Z/
SHERMAN KS-WALLACE KS-
753 PM MDT SAT SEP 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR WALLACE AND SOUTHEASTERN SHERMAN COUNTIES...

AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF 
EDSON...OR ABOUT 14 MILES SOUTH OF GOODLAND...MOVING NORTHEAST AT 45 
MPH. THIS LINE OF STORMS PRODUCED DIME SIZE HAIL AND 60 MPH WINDS 2 
MILES WEST OF WESKAN.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDSON AROUND 800 PM MDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 19 AND 35.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 135 AND 169.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.

LAT...LON 3956 10139 3915 10139 3913 10147 3897 10148
      3887 10160 3868 10202 3869 10204 3873 10206
      3905 10205
TIME...MOT...LOC 0153Z 221DEG 40KT 3924 10168

$$

JRM
000 
WWUS53 KGLD 300158
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT SAT SEP 29 2007

KSC181-199-300230-
/O.CON.KGLD.SV.W.0247.000000T0000Z-070930T0230Z/
SHERMAN KS-WALLACE KS-
758 PM MDT SAT SEP 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR WALLACE AND SOUTHEASTERN SHERMAN COUNTIES...

AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
EDSON...OR ABOUT 9 MILES SOUTH OF GOODLAND...MOVING NORTHEAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOODLAND AROUND 805 PM MDT...
  EDSON AROUND 810 PM MDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 20 AND 35.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 135 AND 168.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.

LAT...LON 3956 10139 3915 10139 3913 10147 3897 10148
      3887 10160 3868 10202 3869 10204 3873 10206
      3905 10205
TIME...MOT...LOC 0158Z 228DEG 39KT 3924 10165

$$

JRM
000 
WWUS53 KGLD 300217
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
817 PM MDT SAT SEP 29 2007

KSC181-199-300230-
/O.CON.KGLD.SV.W.0247.000000T0000Z-070930T0230Z/
SHERMAN KS-WALLACE KS-
817 PM MDT SAT SEP 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR WALLACE AND SOUTHEASTERN SHERMAN COUNTIES...

AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WESKAN...MOVING
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHARON SPRINGS AROUND 830 PM MDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 20 AND 35.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 135 AND 168.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.

LAT...LON 3956 10139 3915 10139 3913 10147 3897 10148
      3887 10160 3868 10202 3869 10204 3873 10206
      3905 10205
TIME...MOT...LOC 0217Z 228DEG 39KT 3882 10191

$$
JRM
000 
WWUS53 KGLD 300227
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
826 PM MDT SAT SEP 29 2007

KSC181-199-300236-
/O.EXP.KGLD.SV.W.0247.000000T0000Z-070930T0230Z/
SHERMAN KS-WALLACE KS-
826 PM MDT SAT SEP 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR WALLACE AND SOUTHEASTERN
SHERMAN COUNTIES EXPIRES AT 830 PM MDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 20 AND 35.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 135 AND 168.

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED AND 
IS NO LONGER SEVERE. STRONG THUNDERSTORMS CONTINUE TO MOVE OVER THE 
AREA...AND MAY PRODUCE HEAVY RAIN AND PENNY SIZE HAIL.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.

LAT...LON 3956 10139 3915 10139 3913 10147 3897 10148
      3887 10160 3868 10202 3869 10204 3873 10206
      3905 10205
TIME...MOT...LOC 0226Z 228DEG 39KT 3888 10181

$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:55 PM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Sep 29, 2:55 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
255 PM MDT SAT SEP 29 2007

.DISCUSSION...FORECAST CONCERNS CENTER ON EXISTING WIND ADVISORY AND
POSSIBLE SVR WX TODAY AND ON PRECIP CHANCES AGAIN MON NIGHT/TUE.

LATEST WATER VAPOR IMAGERY INDICATES INCREASING MOISTURE IN THE
CENTRAL ROCKIES AND HIGH PLAINS AHEAD OF STRONG DIGGING UPPER TROUGH
OVER THE INTERMOUNTAIN WEST. 18Z MSAS SFC ANALYSIS DEPICTS A SFC LEE
TROUGH OVER EASTERN COLORADO. CONVECTION HAS BEEN ONGOING ACROSS
PRTNS OF CO AND NM LIKELY ASSOCIATED WITH A POTENT S/WV TROUGH.

COMPLEX WX SITUATION ONGOING AS SOUTHERLY SFC WINDS ACROSS PRTNS OF
THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA...ESPECIALLY ACROSS
THE EASTERN COLORADO COUNTIES. MID LEVEL CLOUDS HAVE HUNG AROUND
THROUGH THE AFTERNOON PREVENTING THE ATMOSPHERE TO FULLY MIX WHILE
UPSTREAM ON THE VIS IMAGERY SHOWS MORE MID LEVEL CLOUDS. DECIDED TO
PULL THE EASTERN COLORADO COUNTIES OUT OF THE ADVISORY ALONG WITH
DUNDY AND CHEYENNE COUNTIES. WILL LET THE REMAINDER OF THE ADVISORY
RIDE UNTIL 02Z AS WINDS WILL DIMINISH MORE AS THE SUN SETS. HOWEVER
EXPECT BREEZY CONDITIONS OVERNIGHT AND INTO SUN MORNING.

THE AFOREMENTIONED S/WV IS FORECAST TO SLIDE ACROSS THE ROCKIES
TONIGHT. EXPECT CONVECTION TO DEVELOP THIS AFTERNOON AND THIS EVENING
AS SYNOPTIC SCALE ASCENT AND CONVERGENCE ALONG THE TROUGH AXIS
OVERCOMES ANY CAPPING. SVR STORMS ARE POSSIBLE DUE TO PLENTY OF
SHEAR WITH 0-6 KM BULK SHEAR VALUES OF AROUND 50 KTS. GOOD BOUNDARY
LAYER MOISTURE ALSO EXISTS ACROSS MOST OF THE CWA WITH DPS IN THE
UPPER 50S TO AROUND 60 ALTHOUGH SLIGHTLY DRIER AIR IS OVER EASTERN
CO WHERE DPS ARE IN THE LOWER TO MID 40S. IRREGARDLESS... EXPECT
CONVECTION TO DEVELOP IN EASTERN CO AND MOVE ACROSS THE CWA. A COLD
FRONT ASSOCIATED WITH THE ADVANCING SYSTEM WILL SLIDE THROUGH THE
AREA SUN MORNING. MUCH DRIER AIR WILL MOVE IN BEHIND THE FROPA
EFFECTIVELY ENDING THE PRECIP BY 12Z SUN. SKIES WILL ALSO GRADUALLY
CLEAR DURING THE DAY. HIGHS ON SUN WILL BE NOTICEABLY COOLER WITH
READINGS IN THE UPPER 60S FAR NORTHWEST TO THE MID 70S NEAR HILL
CITY.

GFS/NAM/ECMWF/UKMET/GEM HAVE SLOWED DOWN THE TIMING OF THE NEXT
UPPER TROUGH BUT ARE IN GOOD AGREEMENT IN TRACKING THIS SYSTEM
ACROSS THE NORTHERN ROCKIES MON AND INTO THE CENTRAL PLAINS TUE.
WEAK HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS SUN NIGHT AND MON
WITH SUBSIDENCE BEHIND THE EXITING TROUGH. THIS WILL LEAVE A
PLEASANT DAY ACROSS THE RGN MON WITH MOSTLY SUNNY SKIES AND HIGHS
REBOUNDING BACK INTO THE 80S. MID AND HIGH CLOUDS WILL INCREASE MON
NIGHT AS THE AFOREMENTIONED TROUGH HEADS FURTHER TO THE EAST. THIS
WILL PULL MOISTURE BACK INTO THE AREA MON NIGHT WHILE A 30+ KT LLVL
JET OVER WESTERN KANSAS CAN KICK OFF CONVECTION ACROSS THE AREA. HAD
TO INSERT PRECIP CHANCES TUE AS UPPER TROUGH CONTINUES TO PUSH
EASTWARD AND DRAGS A COLD FRONT THROUGH THE AREA. ALIGNED HIGHEST POPS
ACROSS THE EASTERN HALF OF THE CWA DUE TO BETTER PROXIMITY OF DEEP
BOUNDARY LAYER MOISTURE AND LIFT ASSOCIATED WITH UPPER VORT MAX.
PRECIP CHANCE WILL DIMINISH WEST TO EAST DURING THE DAY WITH ANY
LINGERING PRECIP ENDING BY EVENING. TUE ALSO LOOKS TO WINDY AS
MOMENTUM TRANSFER OFF THE BUFKIT SOUNDINGS SHOW WINDS OF 30-35 KTS.
TEMPS TUE CAN BE TRICKY EARLIER FRONTAL PASSAGE. THE AIR BEHIND THIS
FRONT IS NOT MUCH COOLER ALTHOUGH 850 HPA TEMPS DROP SOME 10
DEGREES. WILL AIM FOR HIGHS IN THE LOWER TO MID 70S. THIS UPPER
TROUGH IS EXPECTED TO HEAD INTO THE WESTERN GRTLKS EARLY WED. IN
RESPONSE...THE UPPER FLOW WILL TRANSITION TO A MORE ZONAL PATTERN
LEADING TO A RETURN OF DRY CONDITIONS. RISING HEIGHTS AND 850 HPA
TEMPS CLIMBING TO AROUND 20 DEG CELSIUS WILL YIELD HIGHS IN THE
UPPER 70S/LOWER 80S.

MEDIUM RANGE MODELS INDICATE ANOTHER LARGE UPPER TROUGH OVER THE
WESTERN U.S. WHICH WILL CAUSE THE UPPER FLOW TO BE MORE OUT OF THE
SOUTHWEST THU. SFC LOW PRESSURE IS EXPECTED TO DIVE SOUTHEAST OUT OF
THE NORTHERN HIGH PLAINS. LOOKS TO BE A WINDY DAY THU WITH GUSTY
SOUTHERLY WINDS AHEAD OF THIS SYSTEM. WITH 850 HPA TEMPS AROUND 25
DEG CELSIUS...HIGHS IN THE UPPER 70S/LOWER 80S LOOK GOOD. A COLD
FRONT IS FORECAST TO SLIDE THROUGH THE AREA FRI. THE AIR MASS BEHIND
THIS FRONT IS ALSO NOT TOO MUCH COOLER SO ONLY EXPECTING A SLIGHT
DROP IN TEMPS FRI AND SAT. THE MEX MOS GUIDANCE TEMPS LOOKED
REASONABLE SO GENERALLY FOLLOWED THEM. ALSO APPEARS THE BEST
MOISTURE WILL REMAIN EAST OF THE CWA SO KEPT THE FCST DRY THROUGH
SAT.

&&

.AVIATION...SOUTHERLY WINDS WILL CONTINUE IN THE 25KT TO 35KT RANGE
UNTIL NEAR 02Z. THEN WIND SPEEDS SHOULD REMAIN IN THE 20 TO 30 KNOT
RANGE THROUGH THE REST OF THE NIGHT. A LINE OF THUNDERSTORMS IS
EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA DURING THE NIGHT. THESE
STORMS WILL BRING SOME MVFR CONDITIONS AS THEY MOVE ACROSS. A COLD
FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT INTO TOMORROW AND
WINDS WILL ONCE AGAIN INCREASE TO NEAR 30 KNOTS WITH SOME GUSTS TO
NEAR 40 KNOTS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
     KSZ002>004-013>016-027>029-041-042.

NE...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ080-081.

CO...NONE.

&&

CLK/BULLER
Hazardous weather outlook, Sep 29, 2:00 PM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT SAT SEP 29 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
200 PM MDT SAT SEP 29 2007 /300 PM CDT SAT SEP 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT (9 PM CDT) THIS
EVENING FOR MOST OF NORTHWEST KANSAS AND A PORTION OF EXTREME
SOUTHWEST NEBRASKA.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE
ACROSS THE ADVISORY AREA. THE WINDS WILL DECREASE A BIT SHORTLY
AFTER SUNSET AND BE BELOW ADVISORY CRITERIA BY 8 PM MDT THIS EVENING.

SCATTERED THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON GENERALLY
WEST OF A TRENTON NEBRASKA TO GOODLAND KANSAS AND CHEYENNE WELLS
COLORADO LINE WHERE LOW LEVEL CONVERGENCE WILL FOCUS ALONG A
SURFACE TROUGH AND LIFT FROM INCREASING WINDS IN THE JET STREAM.
THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY
AS THEY MOVE ACROSS THE ENTIRE AREA THROUGH THE EVENING HOURS.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS OVER
THE ENTIRE AREA WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREAT. HOWEVER DURING THE LATE AFTERNOON AND EARLY EVENING...A
FEW TORNADOES WILL BE POSSIBLE ALONG AND NORTHWEST OF A LINE FROM
BURLINGTON TO MCCOOK.

STORMS WILL MOVE QUICKLY TO THE NORTHEAST. HOWEVER...LOCALLY HEAVY
RAINFALL AND FLOODING COULD OCCUR OVER WALLACE...LOGAN...GOVE...
SHERIDAN...AND GRAHAM COUNTIES WHERE ONE TO THREE INCHES OF RAIN
FELL LAST NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN MONDAY NIGHT AHEAD
OF ANOTHER UPPER LEVEL TROUGH OF LOW PRESSURE. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

BULLER/DDT

In the hours before

Special weather statement, Sep 29, 5:08 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
508 PM MDT SAT SEP 29 2007

COZ092-KSZ027-041-292345-
CHEYENNE COUNTY-GREELEY-WALLACE-
508 PM MDT SAT SEP 29 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...WALLACE
COUNTY IN WEST CENTRAL KANSAS AND GREELEY COUNTY IN WEST CENTRAL
KANSAS...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHERIDAN LAKE...OR 20 MILES SOUTH OF
CHEYENNE WELLS...AND MOVING NORTHEAST AT 45 MPH. WIND GUSTS TO 55
MPH ARE POSSIBLE WITH THIS STORM. BLOWING DIRT MAY ALSO ACCOMPANY
THE WIND...PRODUCING AREAS OF REDUCED VISIBILITY.

JRM
Local storm report, Sep 29, 7:25 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
725 PM MDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND GST     4 S BURLINGTON          39.25N 102.27W
09/29/2007  M50 MPH          KIT CARSON         CO   OFFICIAL NWS OBS

            PEAK GUST AT BURLINGTON ASOS.

&&

JDK

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 7:24 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman66 min
Sep 29, 8:05 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas55 min
Sep 29, 8:36 PM MDTSevere Thunderstorm WarningGLDGreeley, Wallace35 min
Sep 29, 8:58 PM MDTSevere Thunderstorm WarningGLDThomas45 min
Sep 29, 9:24 PM MDTSevere Thunderstorm WarningGLDDecatur, Sheridan30 min
Sep 30, 3:00 AM MDTWind AdvisoryGLDCheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more11 hr
Sep 29, 6:34 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson56 min
Sep 29, 7:07 PM MDTSevere Thunderstorm WarningGLDCheyenne33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.